Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Causes for brown spotting when on contraceptive pill after cone biopsy?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5632 Questions
Hi 3 years ago i had a cone biopsy and since then i have been having yearly check ups a year ago it came back with normal cells but hpv positive with types other than 16 and 18. Recently december 29th i started on birth control it was just after my period - i forgot to take it on the first day so took my first one on my the last day of period..but now 14 days in the package i have a brown discharge .so my question is could this be due to the pills or can it be from my cell changes...i have taken the pill many years ago without any spotting ever. Also if this is due to my pills would you recommend me to continue this package or would you recommend me to stop and have a bleeding and then start
Posted Thu, 23 Jan 2014 in Women's Health
Answered by Dr. Aarti Abraham 36 minutes later
Brief Answer: MOST LIKELY DUE TO PILL, CONTINUE THE PACK. Detailed Answer: Hello Thanks for writing to us with your health concern. I have gone through your question in detail. Basically you have re commenced pill usage after a gap of some years, is that right ? Are you currently using the same brand / preparation - dosage that you used earlier ? It is very common to have spotting / brownish discharge in the first month of pill usage, particularly since you started the pack slightly late. I would recommend you to continue using the pill pack on schedule. Do not stop abruptly, particularly mid - pack. ( One more thing that is not making sense is that if you started on 29th December, how come you are 14 days into the pack ? ) The bleeding, if due to the pill, would abate in a few days. If it does not, there is a possibility that you need higher dosage of pills. Before starting the next pack, you should mention this spotting to your health care provider so that the appropriate switch can be made. Also, since it is a year since your last follow up, at the same visit, have a cervical screening also. That would rule out the possibility of a cervical erosion / lesion causin gthe spotting. However, this seems to be more due to the pill, since a cervical cellular change would cause post coital spotting, mid cycle spotting etc. This spotting has coincided with the first cycle of pill usage, hence I think that is the most probable reason. Would not hurt to have an annual check up though. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Causes for brown spotting when on contraceptive pill after cone biopsy? 5 minutes later
hi yes i have restarted after a gap of some years.. sorry i wrote wrong i have taken 10 pills of my package i am not using the same brand as before ..before i used a three fased pill but now the doctor recommended this due to my age. by the way when i start the next package would you then take the first pill on first day of bleeding like i was supposed to do here or would you just take it after a 7 pill free period
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer: DETAILED BELOW Detailed Answer: Hi, You would just take it after your 7 day pill free week. If the spotting re occurs, talk to your provider about changing the preparation next month.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor